×

zbMATH — the first resource for mathematics

Some integrable maps and their Hirota bilinear forms. (English) Zbl 1384.37071
The authors introduce a two-parameter family of birational maps, which reduces to a family previously found by Demskoi, Tran, van der Kamp and Quispel (DTKQ) if one of the parameters is set to zero [D. K. Demskoi et al., J. Phys. A, Math. Theor. 45, No. 13, Article ID 135202, 10 p. (2012; Zbl 1311.39001)]. The study of the singularity confinement pattern for these maps leads to the introduction of a tau function satisfying a homogeneous recurrence which has the Laurent property, and the tropical (or ultra-discrete) analogue of this homogeneous recurrence confirms the quadratic degree growth found empirically by Demskoi et al. They prove that the tau function also satisfies two different bilinear equations, each of which is a reduction of the Hirota-Miwa equation (also known as discrete KP equation, or octahedron recurrence). Furthermore, these bilinear equations are related to reductions of particular two-dimensional integrable lattice equations. These connections, as well as the cluster algebra structure of the bilinear equations, allow a direct construction of Poisson brackets, Lax pairs and first integrals for the birational maps. It is also shown how each member of the family can be lifted to a system that is integrable in the Liouville sense, clarifying observations made previously in the original DTKQ case.
The main result of the paper is Theorem 1.1 that reads as follows: suppose that \[ u_{n}=\frac{\tau_{n+3}\tau_{n}}{\tau_{n+2}\tau_{n+1}}\tag{1} \] is a solution of \[ \left(\sum_{j=0}^{N}u_{n+j}+\beta\right)\prod_{k=1}^{N-1}u_{n+k}=\alpha. \tag{2} \] Then \(\tau_{n}\) satisfies the bilinear equation \[ \tau_{n+N+2}\tau_{n} = \gamma_{n} \tau_{n+N+1}\tau_{n+1} + \alpha \tau_{n+N}\tau_{n+2} , \tag{3} \] where the quantity \(\gamma_{n}\) is \(2\)-periodic; and conversely, the equation (3) for \(\tau_{n}\), with the \(2\)-periodic coefficient \(\gamma_{n}\), has a first integral \(\beta\) such that \(u_{n}\) given by (1) satisfies (2). Moreover, if \(u_{n}\) is given by (1), then when \(N\) is even (2) has a first integral \(K\) such that \(\tau_{n}\) satisfies \[ \tau_{n+2N+1}\tau_{n} = -\alpha \tau_{n+2N} \tau_{n+1} + K \tau_{n+N+1} \tau_{n+N}, \] while for \(N\) odd (2) has a first integral \(K\) such that \[ \tau_{n+2N+2}\tau_{n} = \alpha^{2} \tau_{n+2N} \tau_{n+2} + K \tau^{2}_{n+N+1}. \]

MSC:
37J35 Completely integrable finite-dimensional Hamiltonian systems, integration methods, integrability tests
37K10 Completely integrable infinite-dimensional Hamiltonian and Lagrangian systems, integration methods, integrability tests, integrable hierarchies (KdV, KP, Toda, etc.)
47A07 Forms (bilinear, sesquilinear, multilinear)
39A10 Additive difference equations
39A14 Partial difference equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Abarenkova N, Anglès d’Auriac J-Ch, Boukraa S, Hassani S and Maillard J-M 2000 Real Arnold complexity versus real topological entropy for birational transformations J. Phys. A: Math. Gen.33 1465-501 · Zbl 0983.37021
[2] Chang X-K, Hu X-B and Xin G 2015 Hankel determinant solutions to several discrete integrable systems and the Laurent property SIAM J. Discrete Math.29 667-82
[3] Date E, Jimbo M and Miwa T 1983 Method for generating discrete soliton equations III J. Phys. Soc. Japan52 388-93 · Zbl 0571.35105
[4] Demskoi D K, Tran D T, van der Kamp P H and Quispel G R W 2012 A novel nth order difference equation that may be integrable J. Phys. A: Math. Theor.45 135202 · Zbl 1311.39001
[5] Fomin S and Zelevinsky A 2002 The Laurent phenomenon Adv. Appl. Math.28 119-44
[6] Fomin S and Zelevinsky A 2007 Cluster algebras IV: coefficients Compositio Math.143 112-64 · Zbl 1127.16023
[7] Fomin S, Shapiro M and Thurston D 2008 Cluster algebras and triangulated surfaces. Part I: cluster complexes Acta Math.201 83-146 · Zbl 1263.13023
[8] Fordy A P and Hone A N W 2014 Discrete integrable systems and Poisson algebras from cluster maps Commun. Math. Phys.325 527-84 · Zbl 1344.37076
[9] Grammaticos B, Ramani A and Papageorgiou V 1991 Do integrable mappings have the Painlevé property? Phys. Rev. Lett.67 1825-8 · Zbl 0990.37518
[10] Grammaticos B, Ramani A, Willox R, Mase T and Satsuma J 2015 Singularity confinement and full-deautonomisation: a discrete integrability criterion Physica D 313 11-25 · Zbl 1364.39001
[11] Halburd R G 2005 Diophantine integrability J. Phys. A: Math. Gen.38 L263-9
[12] Hamad K and van der Kamp P H 2016 From discrete integrable equations to Laurent recurrences J. Differ. Equ. Appl.22 789-816 · Zbl 1353.39013
[13] Hamad K, Hone A N W, van der Kamp P H and Quispel G R W 2017 QRT maps and related Laurent systems Advances in Mathematics to appear (arXiv:1702.07047) · Zbl 1390.39033
[14] Hamad K 2017 Laurentification PhD Thesis La Trobe University
[15] Hietarinta J and Viallet C M 1998 Singularity confinement and Chaos in discrete systems Phys. Rev. Lett.81 325-8
[16] Hietarinta J, Joshi N and Nijhoff F W 2016 Discrete Systems and Integrability (Cambridge: Cambridge University Press) · Zbl 1362.37130
[17] Hone A N W 2007 Sigma function solution of the initial value problem for Somos 5 sequences Trans. Am. Math. Soc.359 5019-34 · Zbl 1162.11011
[18] Hone A N W 2007 Singularity confinement for maps with the Laurent property Phys. Lett. A 361 341-5 · Zbl 1170.37334
[19] Hone A N W 2010 Analytic solutions and integrability for bilinear recurrences of order six Appl. Anal.89 473-92 · Zbl 1185.11012
[20] Hone A N W, van der Kamp P H, Quispel G R W and Tran D T 2013 Integrability of reductions of the discrete Korteweg-de Vries and potential Korteweg-de Vries equations Proc. R. Soc. A 469 20120747 · Zbl 1354.37066
[21] Hone A N W and Inoue R 2014 Discrete Painlevé equations from Y-systems J. Phys. A: Math. Theor.47 474007 · Zbl 1326.13015
[22] Hone A N W, Kouloukas T E and Ward C 2017 On reductions of the Hirota-Miwa equation Symmetry Integr. Geom.: Methods Appl.13 057
[23] Kanki M, Mada J, Tamizhmani K M and Tokihiro T 2012 Discrete Painlevé II equation over finite fields J. Phys. A: Math. Theor.45 342001 · Zbl 1277.37096
[24] Kanki M 2013 Integrability of discrete equations Modulo a prime Symmetry Integr. Geom.: Methods Appl.9 056
[25] Kuznetsov V B and Sklyanin E K 1998 On Bäcklund transformations for many-body systems J. Phys. A: Math. Gen.31 2241-51 · Zbl 0951.37041
[26] Kuznetsov V B and Vanhaecke P 2002 Bäcklund transformations for finite-dimensional integrable systems: a geometric approach J. Geom. Phys.44 1-40 · Zbl 1092.37032
[27] Maeda S 1987 Completely integrable symplectic mapping Proc. Japan. Acad. Ser. A 63 198-200 · Zbl 0634.58006
[28] Maruno K and Quispel G R W 2006 Construction of integrals of higher-order mappings J. Phys. Soc. Japan75 123001
[29] Mase T 2013 The Laurent phenomenon and discrete integrable systems RIMS Kôkyûroku Bessatsu B 41 043-64
[30] Mase T 2016 Investigation into the role of the Laurent property in integrability J. Math. Phys.57 022703
[31] Mase T, Willox R, Grammaticos B and Ramani A 2015 Deautonomization by singularity confinement: an algebro-geometric justification Proc. R. Soc. A 47 20140956 · Zbl 1371.39011
[32] Okubo N 2013 Discrete integrable systems and Cluster algebras RIMS Kôkyûroku Bessatsu B 41 025-41
[33] van der Poorten A J and Swart C S 2006 Recurrence relations for elliptic sequences: every Somos 4 is a Somos k Bull. Lond. Math. Soc.38 546-54 · Zbl 1169.11013
[34] Quispel G R W, Capel H W and Roberts J A G 2005 Duality for discrete integrable systems J. Phys. A: Math. Gen.38 3965-80 · Zbl 1108.37042
[35] Ramani A, Grammaticos B, Willox R, Mase T and Kanki M 2015 The redemption of singularity confinement J. Phys. A: Math. Theor.48 11FT02 · Zbl 1312.37043
[36] Robinson R 1992 Periodicity of Somos sequences Proc. Am. Math. Soc.116 613-9 · Zbl 0774.11009
[37] Suris Y B 1995 Bi-Hamiltonian structure of the qd algorithm and new discretizations of the Toda lattice Phys. Lett. A 206 153-61 · Zbl 1020.35531
[38] Suris Y B 1997 A collection of integrable systems of the Toda type in continuous and discrete time, with 2×2 Lax pair representations (arXiv:solv-int/9703004v2)
[39] Svinin A K 2014 On some classes of discrete polynomials and ordinary difference equations J. Phys. A: Math. Theor.47 155201 · Zbl 1301.37049
[40] Svinin A K 2016 On integrals for some class of ordinary difference equations admitting a Lax representation J. Phys. A: Math. Theor.49 095201 · Zbl 1350.39002
[41] Veselov A P 1991 Integrable maps Russ. Math. Surv.46 1-51
[42] Viallet C M 2015 On the algebraic structure of rational discrete dynamical systems J. Phys. A: Math. Theor.48 16 · Zbl 1320.26014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.